Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 154, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 5, 2015, 3:32 PM CDT for Douglas County, Webster County, Wright County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2015, 3:32 PM CDT (20:32 UTC)
- Expired
- Jun 5, 2015, 4:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Douglas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
833
WUUS53 KSGF 052032
SVRSGF
MOC067-225-229-052100-
/O.NEW.KSGF.SV.W.0154.150605T2032Z-150605T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 PM CDT FRI JUN 5 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 400 PM CDT
* AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANSFIELD...
AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MANSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3714 9240 3694 9257 3710 9277 3725 9275
TIME...MOT...LOC 2032Z 306DEG 18KT 3712 9266
HAIL...1.25IN
WIND...60MPH
$$
TERRY2 follow-up statements
177
WWUS53 KSGF 052052
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT FRI JUN 5 2015
MOC225-052102-
/O.CAN.KSGF.SV.W.0154.000000T0000Z-150605T2100Z/
WEBSTER MO-
352 PM CDT FRI JUN 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3697 9256 3706 9269 3719 9264 3711 9243
3701 9251
TIME...MOT...LOC 2052Z 306DEG 18KT 3706 9256
$$
MOC067-229-052100-
/O.CON.KSGF.SV.W.0154.000000T0000Z-150605T2100Z/
DOUGLAS MO-WRIGHT MO-
352 PM CDT FRI JUN 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WRIGHT AND NORTH CENTRAL DOUGLAS COUNTIES UNTIL 400 PM CDT...
AT 349 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANSFIELD...
AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MANSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3697 9256 3706 9269 3719 9264 3711 9243
3701 9251
TIME...MOT...LOC 2052Z 306DEG 18KT 3706 9256
HAIL...1.00IN
WIND...60MPH
$$
TERRY118
WWUS53 KSGF 052055
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CDT FRI JUN 5 2015
MOC067-229-052106-
/O.EXP.KSGF.SV.W.0154.000000T0000Z-150605T2100Z/
DOUGLAS MO-WRIGHT MO-
355 PM CDT FRI JUN 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WRIGHT AND NORTH
CENTRAL DOUGLAS COUNTIES WILL EXPIRE AT 400 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
LAT...LON 3697 9256 3706 9269 3719 9264 3711 9243
3701 9251
TIME...MOT...LOC 2056Z 306DEG 18KT 3705 9254
$$
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:31 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 5, 2:31 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 231 PM CDT Fri Jun 5 2015 .SHORT TERM...(This Evening through Saturday) Issued at 145 PM CDT FRI JUN 5 2015 An outflow boundary dropped south through the most of the area early this morning. The boundary is hard to discern now but cu fields are starting to develop over parts of the area. HRRR for what it's worth develops afternoon convection presumably along the s-sw flank of the left over outflow, but it is running a little fast on redevelopment. But with temperatures well up into the 80s and dew points in the upper 60s/near 70 deg F, MLCAPE values over the sw half of the cwfa are in the neighborhood of 2000-2500 j/kg with lesser values to the northeast. Mid level winds/vertical shear look to be a little better than yesterday with a shortwave expected to move se through southern MO this afternoon, so some strong/marginally severe nw-se moving pulse like storms or storm clusters are a possibility through mid evening. With the upper ridge still progged to build back to the north and shift a bit to the east later tonight into Saturday, the overall chances for storms looks to lessen a bit. A weak backdoor "front" is expected to get pushed sw into the cwfa by sfc high pressure over the upper Midwest, and this may serve to produce or at least focus some chances for convection late tonight and Saturday morning as modest low level flow veers to the sw producing an uptick in isentropic upglide/lift. The convection may be a southern extension of a stronger complex of storms progged to be to the north. Saturday afternoon should be fairly quiet by late in the day with progged lower moisture/PWATS and much poorer mid level lapse rates and vertical shear. There will still be some chances for pulse type convection early where boundaries set up, but the overall chances will be fairly low. .LONG TERM...(Saturday Night through Friday) Issued at 145 PM CDT FRI JUN 5 2015 The "ring of fire" storms running over/around the persistent mid south CONUS upper ridge looks to be shunted north for a brief time Saturday night/Sunday. W-SW flow over a deep layer will try to dry the overall atmosphere with even some subtle mid level capping indicated by GFS progged soundings by late Saturday. The overall pattern will change again as the upper ridge flattens out and a shortwave and associated sfc cold front move into the Midwest Sunday night into Monday. This will produce chances for showers/thunderstorms. Rain chances may linger at times over southern MO as what is left of the w-e sfc boundary hangs up near or just south of the MO/AR border by Tue-Wed. Guidance also indicates a weak upper level shear axis or closed low over the mid/southern MS Vly which may also maintain at least low chances for diurnal convection. Overall however, the midweek period looks fairly quiet. On or by day 7/Friday the pattern looks to get active again as a shortwave is depicted by both the ECMWF and GFS to move from the southern Rockies into the central/southern Plains with abundant moisture progged to be in place. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1210 PM CDT FRI JUN 5 2015 Thunderstorm complexes from last night have now pushed through the area...but have left several outflow boundaries to deal with in their wake. The main one is down along the MO-AR border and is the focus for some developing cu down around KBBG. Models also showing a weak upper wave traversing the area over the top of the upper level ridge this afternoon and evening along with a weak surface cold front along the northern CWA border. Anyone of these could act as a focus for scattered convection this afternoon. At this time...believe most of the convection will be north and east of the aerodromes. Will continue to monitor for development throughout the afternoon. The next question is fog formation overnight. The combination of moist ground...light winds...mostly clear skies...and high pressure over the area make for a good scenario for fog formation. Several models seem to be hinting at this as well. Will mention MVFR visibilities in the 09-14z time frame as this would be the prime time for this to occur. Otherwise...expect VFR conditions through the remainder of the forecast period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Gaede
Hazardous weather outlook, Jun 5, 5:06 AM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 506 AM CDT FRI JUN 5 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 506 AM CDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST FROM EASTERN KANSAS INTO SOUTHEASTERN KANSAS AND WESTERN MISSOURI DURING THE MORNING HOURS. THE STRONGEST STORMS MAY IMPACT AREAS AS FAR EAST AS THE INTERSTATE 49 CORRIDOR THEN WEAKEN AS THEY MOVE FARTHER INTO SOUTHERN MISSOURI DURING THE MID MORNING HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUST UP TO 50 MPH ALONG WITH BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING...AND SMALL HAIL. LOCALIZED FLOODING WILL BE POSSIBLE WITHIN TRAINING STORMS OVER CENTRAL MISSOURI. ADDITIONAL SCATTERED THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING MAINLY OVER CENTRAL MISSOURI AND THE EASTERN MISSOURI OZARKS. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS UP TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL INCREASE AREA WIDE LATE SUNDAY NIGHT AND MONDAY AS A COLD FRONT MOVES INTO THE REGION. PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FROM MONDAY THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Jun 5, 3:04 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT FRI JUN 5 2015
MOZ106-052030-
OREGON MO-
304 PM CDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OREGON COUNTY UNTIL
330 PM CDT...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILDERNESS...OR 22 MILES NORTHEAST OF
THAYER...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE WILDERNESS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3656 9113 3665 9133 3681 9124 3678 9111
3658 9111
TIME...MOT...LOC 2004Z 309DEG 8KT 3670 9121
TERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:29 AM CDT | Special Weather Statement | SGF | Dent, Phelps | 46 min |
| Jun 5, 7:06 AM CDT | Special Weather Statement | SGF | Cedar, St. Clair | 39 min |
| Jun 5, 7:47 AM CDT | Special Weather Statement | SGF | Hickory, Polk | 58 min |
| Jun 5, 3:04 PM CDT | Special Weather Statement | SGF | Oregon | 26 min |
| Jun 5, 3:11 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 38 min |
| Jun 5, 3:48 PM CDT | Special Weather Statement | SGF | Greene | 27 min |
| Jun 5, 4:11 PM CDT | Special Weather Statement | SGF | Howell | 49 min |
| Jun 5, 4:14 PM CDT | Special Weather Statement | SGF | Greene, Webster | 31 min |
| Jun 5, 4:29 PM CDT | Special Weather Statement | SGF | Douglas, Howell, Ozark | 31 min |
| Jun 5, 4:34 PM CDT | Special Weather Statement | SGF | Greene | 26 min |
| Jun 5, 4:41 PM CDT | Flash Flood Warning | SGF | Oregon | 3 hr |
| Jun 5, 5:01 PM CDT | Special Weather Statement | SGF | Howell | 29 min |
| Jun 5, 5:29 PM CDT | Special Weather Statement | SGF | Howell | 16 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.